Oklahoma, 2018Damaging Winds in Oklahoma, July 30, 2018
July 30, 2018 · NWS TSA · 16 events in 4 counties and zones
Thunderstorms over northern Kansas intensified as they moved southeast into southeastern Kansas and northeastern Oklahoma during the afternoon hours of the 30th. These storms produced damaging wind across northeastern Oklahoma into the early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms over northern Kansas intensified as they moved southeast into southeastern Kansas and northeastern Oklahoma during the afternoon hours of the 30th. These storms produced damaging wind across northeastern Oklahoma into the early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 30, 1:59 PM CST, 29 minutes earlier.
Area forecast discussion, Jul 30, 1:59 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
259 PM CDT Mon Jul 30 2018
.DISCUSSION...
Strong to severe thunderstorms moving out of southeast Kansas
into northeast Oklahoma this Afternoon with additional showers
and thunderstorms developing along residual outflow boundaries
left over from earlier storms across northeast Oklahoma into
southwest Missouri. With that in mind, scattered showers and
thunderstorms are expected to persist through much of the evening
as an upper level shortwave approaches the region. Will continue
to see the potential for strong to severe storms over the next few
hours with large hail and damaging winds the main concern. Locally
heavy rain will also be a concern with the storms this evening.
The showers and thunderstorms are expected to come to an end
late Tonight across extreme southeast Oklahoma as the upper level
shortwave moves to the east of the area.
Dry conditions with temperatures at or below normal are expected
into the weekend as high pressure builds into the region from
the north on Tuesday gradually shifting the east late in the week.
Temperatures are expected to be unseasonably chilly wednesday morning
with low temperatures about 10 degrees below normal for this time of year
as the surface high settles overhead. A slow warming trend will take
place as we move into the weekend and the low level winds become
more southerly and the upper level ridge tries to build back over
the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 85 62 89 / 30 10 0 0
FSM 65 85 63 89 / 60 10 0 0
MLC 64 84 62 88 / 60 10 0 0
BVO 61 84 59 88 / 30 10 0 0
FYV 61 80 58 86 / 60 10 0 0
BYV 61 80 59 86 / 60 10 0 0
MKO 63 83 61 87 / 60 10 0 0
MIO 60 83 59 87 / 30 10 0 0
F10 63 84 61 88 / 60 10 0 0
HHW 67 87 64 91 / 40 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
LONG TERM....10
Hazardous weather outlook, Jul 30, 1:57 PM CST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
257 PM CDT Mon Jul 30 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
257 PM CDT Mon Jul 30 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Northeast Oklahoma.
ONSET...Ongoing...diminishing after sunset.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Widespread thunderstorms continue to spread across into
northeast Oklahoma with locally damaging winds possible.
The strongest storms were located near the Oklahoma Kansas
state line and moving east and southeast.
Storms will continue to spread eastward through the
afternoon with a risk of severe weather across much of
northeast Oklahoma, and possibly into far northwest
Arkansas before the storms weaken by early evening.
Locally heavy rainfall will also be likely across
northeast Oklahoma with localized flooding possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.
EXTENDED DISCUSSION...
No rain is expected for the next few days after tonight.
Temperatures will still be a bit below seasonal normals through
mid week, but high temperatures will climb back into the low to
mid 90s by the end of the week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 30, 1:27 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
227 PM CDT MON JUL 30 2018
OKZ054-302000-
Osage OK-
227 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
300 PM CDT...
At 227 PM CDT, a strong thunderstorm was located 4 miles northeast of
Grainola, moving southeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia...
LAT...LON 3700 9607 3669 9637 3699 9674 3700 9672
TIME...MOT...LOC 1927Z 308DEG 29KT 3699 9659
Thunderstorm Wind, Washington
- When
- July 30, 2:28 PM CST
- Where
- Washington County, Ochelata
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.600, -95.980
Strong thunderstorm wind blew down large tree limbs, some of which fell onto a house damaging the porch and roof.
Thunderstorm Wind, Washington
- When
- July 30, 2:34 PM CST
- Where
- Washington County, 2 mi S of Ramona
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.501, -95.920
Strong thunderstorm wind blew a tractor trailer off Highway 75.
Thunderstorm Wind, Washington
- When
- July 30, 2:37 PM CST
- Where
- Washington County, Ramona
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.530, -95.920
Strong thunderstorm wind damaged the roof at the high school and blew down several power poles.
Thunderstorm Wind, Tulsa
- When
- July 30, 2:42 PM CST
- Where
- Tulsa County, 0.49 mi ESE of Sperry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.297, -95.992
Thunderstorm wind gusts were estimated to 60 mph.
Thunderstorm Wind, Washington
- When
- July 30, 2:42 PM CST
- Where
- Washington County, Ramona
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.530, -95.920
Thunderstorm wind gusts were estimated to 75 mph.
Thunderstorm Wind, Tulsa
- When
- July 30, 2:48 PM CST
- Where
- Tulsa County, 2 mi S of Collinsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.341, -95.830
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Rogers
- When
- July 30, 2:52 PM CST
- Where
- Rogers County, 0.44 mi WSW of Oologah
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.447, -95.707
Strong thunderstorm wind blew down a tree.
Thunderstorm Wind, Tulsa
- When
- July 30, 3:00 PM CST
- Where
- Tulsa County, 1.74 mi ENE of West Tulsa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.157, -95.990
Strong thunderstorm wind blew down power lines across the northern portion of town.
Thunderstorm Wind, Tulsa
- When
- July 30, 3:03 PM CST
- Where
- Tulsa County, (Tul)tulsa Intl Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.200, -95.880
The ASOS unit at the Tulsa International Airport measured 59 mph thunderstorm wind gusts.
Thunderstorm Wind, Rogers
- When
- July 30, 3:06 PM CST
- Where
- Rogers County, 0.22 mi WSW of Claremore
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.319, -95.603
Strong thunderstorm wind snapped power poles.
Thunderstorm Wind, Rogers
- When
- July 30, 3:08 PM CST
- Where
- Rogers County, 5.47 mi SW of Sageeyah
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.306, -95.708
Strong thunderstorm wind blew down a tree onto Highway 20.
Thunderstorm Wind, Rogers
- When
- July 30, 3:08 PM CST
- Where
- Rogers County, 0.94 mi NE of Sequoyah
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.380, -95.558
Strong thunderstorm wind blew down power lines.
Thunderstorm Wind, Rogers
- When
- July 30, 3:11 PM CST
- Where
- Rogers County, 1 mi NE of Verdigris
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.240, -95.667
Strong thunderstorm wind blew down power poles and snapped numerous large tree limbs.
Thunderstorm Wind, Rogers
- When
- July 30, 3:20 PM CST
- Where
- Rogers County, 1 mi SE of Verdigris
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.220, -95.667
Strong thunderstorm wind blew shingles off a home and snapped large tree limbs.
Thunderstorm Wind, Mayes
- When
- July 30, 3:24 PM CST
- Where
- Mayes County, 0.51 mi NNE of Chouteau
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.187, -95.347
Strong thunderstorm wind blew down a tree onto a home, and blew down power lines.
Thunderstorm Wind, Mayes
- When
- July 30, 3:33 PM CST
- Where
- Mayes County, 6 mi SW of Pryor
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 36.239, -95.396
Thunderstorm wind gusts were measured to 70 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in New Mexico, July 30, 20181 injured · $805,000 · 1.5 in hail · 12 events
- Damaging Winds in Arizona, July 30, 2018$494,000 · 65 kt wind · 25 events
- Flash Flooding and Heavy Rain in North Carolina, July 30 to 31, 2018$100,000 · 5 events
- Damaging Winds in Arizona, July 30, 20181 injured · $38,000 · 56 kt wind · 2 events
- Flood and Hail in Arizona, July 30, 2018$25,000 · 0.75 in hail · 3 events
- Flash Flooding and Heavy Rain in Arizona, July 30, 2018$20,000 · 5 events
- Damaging Winds in Oklahoma, July 30, 2018$5,000 · 68 kt wind · 15 events
- Flash Flood and Heavy Rain in Pennsylvania, July 30, 2018$15,000 · 2 events
- Tornadoes and Damaging Winds in Kansas, July 30, 2018EF0 · 7 events
- Dust Storm in Arizona, July 30, 20186 events
- Flooding in Maryland, July 30, 20184 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 30, 20184 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773220, 773221, 773222, 773223, 773224, 773225, 773226, 773228, 773229, 773230, 773231, 773232, 773233, 773234, 773235, 773236.